MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Codes Mechanical Problem (1384); Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Codes Abrasion (1689); Fall (1848)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The end-user claimed while attempting to reposition the seating via the switchbox, when initiating a tilt function, the seating was alleged as having started a stand function.End-user alleged when releasing the button on the switchbox, the seating continued to operate without control into a standing positioning.End-user claimed having attempted to hit every button to stop, but the seating continued to stand until the end-user reported losing positioning and fell forward out of the seating into some nearby bushes.Reports indicate the end-user sustained minor scratches and abrasions that did not require medical intervention.Review of device history indicated previous reports of operational anomalies that were determined to have been caused by the device electronics having been exposed to water.Replacement components were ordered and installed approximately 1.5 months prior to this reported event.After report of this event, the device has been removed from service and end-user provided with a new power wheelchair.An inspection and evaluation of the device was performed by permobil representatives who found the device to be fully operational with no indications or evidence of a failure or deviation in functionality having occurred.At this time, permobil was unable to duplicate any unintentional operation as alleged nor find any evidence to substantiate a failure has occurred.Permobil has requested the device be returned to the manufacturing site for further evaluation in effort to determine a potential root cause.If/when upon completion of evaluation, any new information or findings are discovered, a follow-up report will be submitted.The dhr was reviewed and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report where end-user alleged the seat functions moved on their own which caused the seating to go into a stand.This action reportedly caused the end-user to lose positioning and fall out of the seating.No serious injuries occurred as a result.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key11347666
Report Number1221084-2021-00005
Device Sequence Number3980138
Product Code ITI
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight116